Ohio, 2001Flash Flood in Ohio, January 30 to 31, 2001
January 30 to 31, 2001 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 30, 4:00 AM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Jan 30, 4:00 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 AM EST TUE JAN 30 2001
BULK OF PRECIP MOVING ACROSS REGION ATTM
FOLLOWED BY MORE VIGOROUS SHRT/WV ACCOMPANYING FNT BY 15-18Z
SO WILL MENTION -SHRA TDY AND CHC TSTM WITH STEEP LAPSE RATE/CAA.
WILL MENTION GUSTY WINDS ALSO.
ANOTHER SHRT/WV APPROACHES AREA TNGT SO WILL KEEP LIKELY POPS
BUT WILL ONLY MENTION PSBL CHANGE OR MIX TO -SHSN IN FAR N.
WILL XNTD ADVISORY FOR FAR 4 N CNTYS TIL 10A THIS MRNG...WITH
COLDER SFC BNDRY/SNOW PACK MAY TAKE A LITTLE LONGER FOR
COMPLETE CHANGE OVER TO LIQUID.
R.O. FROM SNOW MELT BEGINNING MONDAY AND RAIN OVNGT/INTO TUES
WILL CAUSE AREA STREAMS TO RISE SOME...STM ISSUE.
PIT 48 34 37 29 / 70 60 40 20
HLG 49 34 37 29 / 70 60 40 20
MGW 52 35 40 30 / 70 60 40 20
ZZV 51 35 40 30 / 60 60 40 20
PHD 48 34 37 28 / 70 60 40 20
FKL 41 31 34 25 / 80 60 50 40
DUJ 39 32 33 24 / 80 60 50 40
LBE 49 33 38 28 / 70 60 40 20
BTP 45 32 35 25 / 80 60 50 20
IDI 46 33 36 27 / 70 60 40 20
ODM 48 33 37 27 / 70 60 40 20
.PBZ...
MD...NONE.
OH...NONE.
PA...WINTER WEATHER ADVISORY TIL 10AM PAZ008-009-015-016.
WV...NONE.
In the hours before
Special weather statement, Jan 30, 5:20 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 AM EST TUE JAN 30 2001
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-
029>032-WVZ001>004-012-021>023-041-301600-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GARRETT MD-
GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH-
LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-
MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-
WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
520 AM EST TUE JAN 30 2001
MOTORISTS SHOULD EXERCISE CAUTION IN THE MORNING COMMUTE AS ROADWAYS
ARE WET FROM OVERNIGHT RAINS AND VISIBILITIES ARE REDUCED BY FOG IN
SOME LOCALITIES.
TEMPERATURES WILL BE ON THE MILD SIDE RANGING FROM 40S TO LOWER 50S
TODAY. RAIN WILL TAPER OFF TO SHOWERS THIS MORNING...THERE IS EVEN A
CHANCE FOR THUNDERSTORMS MAINLY LATE MORNING AND AFTERNOON IN THE
REGION. WINDS MAY GUST OVER 30 MPH ALSO.
RAINFALL AMOUNTS ACROSS THE REGION OVERNIGHT THROUGH 5AM THIS
MORNING RANGED FROM ONE QUARTER TO ONE HALF INCH.
RUNOFF FROM SNOWMELT SINCE MONDAY ALONG WITH RAINFALL OVERNIGHT
THROUGH TODAY WILL RESULT IN RISES ON AREA STREAMS AND CREEKS.
ALSO THE INCREASED STREAMFLOW MAY RESULT IN SOME ICE BREAKUP AND
MOVEMENT AS WELL THROUGH TONIGHT. IF YOU LIVE ALONG A STREAM OR CREEK
BE ALERT FOR ANY CRAPID WATER LEVEL CHANGES OR RISES.
Flash Flood, Belmont
- When
- January 30, 10:20 AM EST to January 31, 10:00 AM EST
- Where
- Belmont County, Neffs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
An ice jam on Trough Run produced some minor roadway flooding, closing Trough Run Road near Neffs for several hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, January 30 to 31, 20011 death · 1 injured · 70 kt wind · 2 events
- Heavy Snow and Winter Weather in Maine, January 30 to 31, 200118 events
- Heavy Snow and Winter Weather in New Hampshire, January 30 to 31, 200112 events
- Winter Weather in Massachusetts, January 30, 200110 events
- High Wind in Washington, January 30, 2001$15,000 · 1 event
- Winter Weather in Pennsylvania, January 30, 20017 events
- Winter Weather in New York, January 30, 2001$7,000 · 7 events
- Winter Weather in Vermont, January 30, 2001$7,000 · 7 events
- Blizzard in Colorado, January 30 to 31, 20016 events
- Winter Weather in New Jersey, January 30, 20015 events
- Winter Weather in Vermont, January 30, 2001$4,000 · 4 events
- Winter Storm in Maine, January 30 to 31, 20014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229610.